Hi everyone...it's been awhile since I've been here and a lot has happened in my life...hopefully I can start posting here more that things are kind of settling down...
I was recently directed to go back on all my meds and to jack back up my dosage of prednisone due to worries about my kidney...I stopped taking cellcept about 6 months ago and I guess my numbers are not looking so hot recently...So anyway I haven't gone back on Cellcept just yet because I've been really sick with a virus and didn't want to smash my immune system especially since I just started a new job....I DID go back on a higher dosage of Prednisone though...20mg...But now I'm really worried because I noticed that my ankles have been swelling the last couple days and the left one is REALLY swollen today...Something they told me to watch out for in terms of kidney issues....But I'm wondering if this could also be related to the prednisone?? Since I started the higher dosage I've been retaining a LOT of water around my tummy and I'm wondering if I should be really worried about my kidneys or if there's a good possibility it's just water retention due to the prednisone....
I really don't want to have to go see the doctor because I JUST started a new job (third week), a really good one, and I've already taken a sick day because of the virus...Any thoughts? Thanks in advance!
predisone caused me alot of water retention(upto 30 lbs worth) the doctors put me on a water pill called butenamide which helped enormously,
this is what happened to me , in any case you need to contact you doc to see what he wants you to do
I guess to answer your question directly, Yes it causes water retention, but there could be other causes also
im sorry the first round didnt completly take! i am going through kinda the same thing, after getting real good results from the first round of cellcept, 6 months later i had to start all over again also
i think its in the air in Kalifornia
I think a good indicator in your case about kidney functions would be the normalcy of urination
Fair Oaks California
Teriod - Thanks for the response =) My urine in the past month or so has definitely been slightly darker and more foamy than previously but I haven't noticed it change significantly since I started noticing the feet swelling =( I guess I should just suck it up and at least call the doc even if I can't go in...it's just a pain because I haven't found a doctor close by yet and I really don't want to let the cat out of the bag on my condition...I lost a job about a year ago due to doctor visits....(they let me go during probation period..I kept getting sick).
Sorry to hear about your experience with having to go back on the meds too...I'm really at a point where I HATE the medication as much as I do know it helps...Sigh....such a pain!
heck yeah. I didn't have the kidney issues- so I can't comment on that but it made me retain like 4-5kg of fluid. My feet looked like pillows with little bumps for my toes.
It makes me pee a lot too (in the night hours after I take it- I really should change to morning). Literally every 2 hours on the dot I had a really full bladder. The peeing seemed to get worse when I was withdrawing though. I suppose it was then that I was getting rid of the extra kg of fluid.
I also have had Lupus Nephritis and was on Cellcept. When my kidney function was bad, I was not swelling at the ankles, but I was with Prednisone. However, I think it's worth the trip to the doc or a call in to get labs done just in case it's the kidneys going downhill. You'd want to know sooner thatn later. Now, I'm a big believer in calling the doc and having them call in labs for me, because they really can't do much about the kidneys without the labs. HAve you done a 24 hour urine lately?
Good luck! I'm so sorry you are having to go through this again. It's my biggest fear........